MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50790
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.Occupation: lead tech.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of occluded left superficial femoral and popliteal arteries involving an (b)(6) year-old female, a "burr" was found on an approach cto microwire wire guide.The physician reportedly inserted the wire through another manufacturer's six french slender sheath.As the wire was removed and wiped down, a burr was felt at the area of transition between the tip and the "stiffer" part of the wire.The device was replaced with another manufacturer's guide wire for completion of the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Reviews of the complaint history, device history record, documentation, and quality control procedures and a visual inspection and functional test of the returned device were conducted during the investigation.As this device is provided by a supplier, an investigation was performed by the supplier.Visual inspection of the returned product revealed kinks 11mm and 22mm from the distal end of the device.Loose coil was also noted 22mm from the distal end.Adhered blue fibers with blood were observed 8cm from the distal end.A document-based investigation evaluation of manufacturing and inspection records performed by the supplier did not reveal any issue as it relates to the complaint.Additionally, final product complaints are reported and logged with cook.There were no other reported complaints for this lot number.Based on the information provided and the examination of the returned product, investigation has concluded that a cause for the device failure could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8906777
Report Number1820334-2019-02034
Device Sequence Number2768823
Product Code DQX
UDI-Device Identifier00827002507906
UDI-Public(01)00827002507906(17)221221(10)9728880
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2022
Device Model NumberG50790
Device Catalogue NumberCMW-14-300-6G
Device Lot Number9728880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR TERUMO SLENDER SHEATH
Patient Age85 YR